VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sunfriend-banner
sperti logo 1
Text size A A A
High contrast on off

Information on the latest vitamin D news and research.

Find out more information on deficiency, supplementation, sun exposure, and how vitamin D relates to your health.

Hi, Im 35 yrs, female, married and on TTC. I have joint pains and muscle pain and easily get tired.On Jan 2016, i tested thyroid and Vitamin D. I have 6 in Vitamin D and TSH level as 4.02. My doctor gave me Lumia 60k (Cholecalciferol) for vitamin D for 8 weeks as one tablet per week. For Thyroid, Throxine 50 mcg. After i completed my tablet course of Vitamin D i felt some positive changes that i didn't get that joint pain. Test result came as Vit- D : 30 and TSH as 3.5 .After April,i went through fertility treatment for IUI for 4 months. Once i started the medication for that, my joint and muscle pain get started again.This month i stopped the IUI treatement and again tested Vitamin D and thyroid. Vitamind D – 19 and thyroid is 4.01. Now im having the same Lumia 60 K tablet and Thyroxine. Just i want to know, Vitamin D tablets is only for short term recovery? Fertility treatments decrease Vitamin D level? How long i have to take Vit D tablet?

Ask the Vitamin D Council

Asked by  anu_bala200338314000 on August 15, 2016

Answers
  •  anu_bala200338314000 on

    See title

    Answered by  anu_bala200338314000 on

  • IAW
    Participant
     IAW on

    First what most people do not understand is that you need to take the Vitamin D FOREVER. Your body constantly uses up Vitamin D and it needs to be replaced. So what you needed after taking the 8 weeks of Lumia was a maintenance dose or else your levels just plummet again.
    Second your original level of 6 (hopefully measured as ng/ml) was extremely low. In this range you probably have/had Osteomalacia which is adult ricketts. You made it to a level of 30 (ng/ml?) which is the bottom of the range. Here at the Vitamin D Council we believe in maintaining a “healthy” level of 50ng/ml. So you did not make it to the healthy level. Your symptoms are from this deficiency.
    You are having problems conceiving because your Vitamin D level is not high enough. Vitamin D deficiency has A LOT to do with infertility on both sides, female and male.So get your husband(?) tested!
    Your thyroid problem is probably also being caused by low Vitamin D.
    Fertility treatments do not decrease Vitamin D, it is just because you stopped taking any. (That was the doctor’s fault for not prescribing a maintenance dosage.)
    Here is my advice. You should read http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/. It is very important!
    The 60,000iu a week equals about 8000iu a day. Since you did not make it to the “healthy” level last time, I would suggest the following. When you are done with the 8 weeks of 60,000 then start taking 8000iu a day for another month. After that drop down to 5000iu a day and never take less than that. Should you get pregnant, make sure you take at least 6000iu a day but some research points to taking more than that to have a healthy pregnancy and child. (Studies are showing that Autism can be caused by low Vitamin D levels in pregnancy.) If your husband tests lower than 50ng/ml, he should also take Vitamin D. Again minimum is 5000iu but he may need more. (Vitamin D will increase testosterone levels in men.)
    If you both get your levels up to a healthy range, you just may be able to have a baby, the old fashion way. If not there have been numerous studies that show IVF is more successful, with higher Vitamin D levels.
    Once you have a child, make sure they get enough Vitamin D so they too can be healthy.

    Answered by  IAW on
  •  anu_bala200338314000 on

    Thanks for your reply. Really i needed this advice in this right time. Yes, my husband also having Vit -D deficiency. He tested on April. After that he took( as prescribed by doctor ) D-RIse once in a week for 2 months.. and then now he is taking that sachet one month once. Sure once i completed this 8 weeks course, i will continue the Vit D intake. Really thank you for you.

    Answered by  anu_bala200338314000 on

  • IAW
    Participant
     IAW on

    Your husband also needs 5000iu a day. The 60,000iu once a month is not enough.

    Answered by  IAW on